Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 22, 2007, 6:27 PM MDT for Box Elder County, Cache County, Weber County, Utah. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 6:27 PM MDT (00:27 UTC)
- Expired
- Aug 22, 2007, 7:03 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Cache County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 62 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:40 PM MDT | HAIL 1 | Liberty, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 3052 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 230027
SVRSLC
UTC003-005-057-230115-
/O.NEW.KSLC.SV.W.0055.070823T0027Z-070823T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH...
SOUTHERN CACHE COUNTY IN UTAH...
NORTHEASTERN WEBER COUNTY IN UTAH...
* UNTIL 715 PM MDT
* AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 23
MILES SOUTH OF WELLSVILLE...OR ABOUT 6 MILES NORTHWEST OF OGDEN...
AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDEN AND LIBERTY BY 635 PM MDT...
NORDIC VALLEY...HUNTSVILLE AND POWDER MTN BY 640 PM MDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4165 11203 4141 11191 4120 11188 4125 11146
4144 11149 4168 11148
$$
SEAMAN3 follow-up statements
000
WWUS55 KSLC 230040
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 PM MDT WED AUG 22 2007
UTC003-005-057-230115-
/O.CON.KSLC.SV.W.0055.000000T0000Z-070823T0115Z/
WEBER UT-BOX ELDER UT-CACHE UT-
640 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN CACHE...EAST CENTRAL BOX ELDER AND NORTHEASTERN WEBER
COUNTIES...
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EDEN...OR ABOUT 10 MILES NORTHEAST OF OGDEN...MOVING
EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORDIC VALLEY AND POWDER MOUNTAIN AROUND 645 PM MDT
LAT...LON 4165 11203 4141 11191 4120 11188 4125 11146
4144 11149 4168 11148
$$
SEAMAN000
WWUS55 KSLC 230049
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
648 PM MDT WED AUG 22 2007
UTC003-005-057-230115-
/O.CON.KSLC.SV.W.0055.000000T0000Z-070823T0115Z/
WEBER UT-BOX ELDER UT-CACHE UT-
648 PM MDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN CACHE...EAST CENTRAL BOX ELDER AND NORTHEASTERN WEBER
COUNTIES...
AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR POWDER MTN...OR ABOUT 16 MILES NORTHEAST OF OGDEN...
MOVING EAST AT 45 MPH.
TRAINED WEATHER SPOTTERS REPORTED NICKEL TO QUARTER SIZE HAIL IN
LIBERTY AROUND 640 PM MDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN WEBER COUNTY THROUGH 715 PM MDT
LAT...LON 4165 11203 4141 11191 4120 11188 4125 11146
4144 11149 4168 11148
$$
SEAMAN000
WWUS55 KSLC 230103
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
703 PM MDT WED AUG 22 2007
UTC003-005-057-230113-
/O.CAN.KSLC.SV.W.0055.000000T0000Z-070823T0115Z/
WEBER UT-BOX ELDER UT-CACHE UT-
703 PM MDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CACHE...EAST CENTRAL
BOX ELDER AND NORTHEASTERN WEBER COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED...AND EXITED THE WARNED AREA. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4165 11203 4141 11191 4120 11188 4125 11146
4144 11149 4168 11148
$$
SEAMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:00 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 22, 4:00 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 PM MDT WED AUG 22 2007 .SYNOPSIS...A MORE ACTIVE WESTERLY FLOW WILL PREVAIL ACROSS THE NORTHERN HALF OF THE GREAT BASIN THROUGH FRIDAY WITH TWO WEAK TROUGHS MOVING THROUGH. WEAK RIDGING IS EXPECTED TO RETURN FOR THE WEEKEND. && .DISCUSSION...THE BEST DYNAMICS MOVED ACROSS SOUTHERN IDAHO THIS AFTERNOON PRODUCING A FEW SEVERE THUNDERSTORMS. FARTHER SOUTH OVER NORTHERN UTAH MOST OF THE ACTIVITY WAS MUCH WEAKER EXCEPT FOR ONE STORM THAT SPUN UP OVER NORTHWEST UINTA COUNTY WYOMING. THE RIGHT ENTRANCE REGION OF THE JET LOCATED OVER NORTHEAST NEVADA THIS AFTERNOON IS STILL TO COME ACROSS NORTHERN UTAH THIS EVENING SO ANOTHER ROUND OF ISOLATED THUNDERSTORMS AND SHOWERS EXPECTED. THE COOL FRONT SURFACE BOUNDARY FROM A COUPLE OF DAYS AGO REMAINS OVER JUAB AND UTAH COUNTY THIS AFTERNOON WITH BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITY SOUTH OF THIS BOUNDARY WHILE NORTH WINDS CONTINUE OVER NORTHERN UTAH. THIS BOUNDARY IS EXPECTED TO BECOME SOMEWHAT REINFORCED TONIGHT THROUGH THURSDAY AS THE NORTHERLY SURFACE GRADIENT INCREASES AND THE 700 MB FLOW BECOMES CONVERGENT IN THIS AREA. THAT COMBINED WITH THE JET DYNAMICS OF THE SYSTEM EXITING THE AREA AND MOISTURE THAT IS INCREASING OVER THE AREA THIS AFTERNOON WILL PRODUCE AN AREA OF INSTABILITY STRETCHING FROM ABOUT NORTHERN MILLARD COUNTY NORTHEAST INTO THE UINTAS. THE 700-500MB THETA-E RIDGE ALIGNS WELL WITH THIS AREA AS WELL. HAVE UNDER CUT MOS TEMPS A TAD FOR MANY NORTHERN SITES THURSDAY AS THIS PUSH OF NORTHERLY WINDS IS QUITE SHALLOW AND IS NOT BEING REFLECTED WELL IN THE 700 MB TEMPS. HAVE LEANED TOWARD THE ETA 850 MB TEMP TREND WHICH IS A FEW DEGREES COOLER THAN THE GFS. IN ADDITION TEMPS ACROSS SOUTHERN IDAHO ARE MAINLY IN THE UPPER 70S THIS AFTERNOON. SOUTHERLY WINDS WILL ONCE AGAIN BLOW ACROSS SOUTHERN UTAH AHEAD OF THIS BOUNDARY. THIS BOUNDARY CONTINUES TO BE A FOCUSING MECHANISM FOR CONVECTION THURSDAY NIGHT INTO FRIDAY OVER EASTERN PORTIONS OF THE CWA. THE RIDGE REBUILDS OVER THE AREA SATURDAY FOR WARMER TEMPERATURES. MOISTURE FROM EX-HURRICANE DEAN WILL MOVE INTO NORTHWEST MEXICO AND SOUTHERN ARIZONA BY SATURDAY MORNING AND COULD REACH SOUTHWEST UTAH BY SATURDAY EVENING. THE EC AND GFS BOTH INDICATE THAT THE RIDGE OVER NEW MEXICO WILL MOVE EAST AND ALLOW A SURGE OF MOISTURE TO MOVE NORTHWARD. A TROUGH IS EXPECTED TO STRETCH OUT NORTH-SOUTH ALONG THE WEST COAST COME EARLY NEXT WEEK AND THIS WILL ALLOW THE DEEP MOIST SOUTHERLY FLOW TO CONTINUE OVER THE REGION THROUGH MIDWEEK. HAVE BASICALLY GONE WITH SLIGHT CHANCE TO CHANCE POPS ALL AREAS MONDAY THROUGH TUESDAY. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THIS EVENING DUE TO NORTHERLY PRESSURE GRADIENT. SOUTHERLY DRAINAGE WINDS MAY NOT RETURN TONIGHT...BUT IF THEY DO IT WILL LIKELY NOT HAPPEN UNTIL AFTER 06Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT GUSTY AND ERRATIC OUTFLOW WINDS FROM NEARBY THUNDERSTORMS MAY IMPACT THE SLC TERMINAL THIS EVENING BETWEEN 23-06Z. && .FIRE WEATHER...THE SURFACE TROUGH ACROSS CENTRAL UTAH HAS GENERATED SIGNIFICANT WINDS ACROSS W/CNTRL THROUGH S/CNTRL UTAH THIS AFTERNOON. THE WINDS COMBINED WITH RH VALUES GENERALLY 10 PERCENT OR LESS HAVE CREATED POCKETS OF HAZARDOUS FIRE CONDITIONS. NOT PLANNING ON ANY WARNINGS AS THE EVENTS ARE GENERALLY ISOLATED AND SHOULD DISSIPATE BY EARLY EVENING. ISOLATED SHOWERS/THUNDERSTORMS HAVE DEVELOPED OVER THE FAR NRN FIRE WEATHER ZONES THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A TROUGH MOVING EAST THROUGH THE NRN ROCKIES...AND SHOULD END DURING THE EVENING EXTREME NORTH BUT COULD LINGER THROUGH THE NIGHT ALONG THE SURFACE BOUNDARY FROM NORTHERN MILLARD COUNTY TO SOUTHERN DUCHESNE COUNTY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...STRUTHWOLF AVIATION...CHENG FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:00 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT WED AUG 22 2007 UTZ001>016-019>021-517-518-WYZ021-231300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 500 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN AREAS. STORMS WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND LIGHTNING. ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH DUE TO VERY LOW HUMIDITY AND GUSTY AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER UPPER LEVEL DISTURBANCE WILL CARVE ACROSS THE NORTHERN GREAT BASIN ON THURSDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL...NORTHERN AND SOUTHEAST UTAH. INCREASED SOUTHWEST WINDS AND MARGINALLY LOW HUMIDITY WILL CREATE ISOLATED CRITICAL FIRE WEATHER DANGER FOR SOUTHWEST UTAH ON THURSDAY. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 22, 4:38 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LUCIN 41.35N 113.92W
08/22/2007 E1.00 INCH BOX ELDER UT TRAINED SPOTTER
&&
MPSNearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.